Connect with others who understand.

sign up log in
About MyBCTeam
Real members of MyBCTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Tamoxifen And Weight Gain

Tamoxifen And Weight Gain

If you gained weight as a side effect of being on tamoxifen, did you notice the weight in a certain area especially? After 5 months of taking it, I am noticing I suddenly have a growing upper belly...that I never had before :( grrrrrrrrrgrrrrrrrrr

A MyBCTeam Member said:

I started Tamoxifen 1/1/13. I started Texas Fit Chicks bootcamp in 7/1/13. And then I gained 15 pounds. I felt like I was eating good (no sugar, dairy or gluten) and I was getting 3 workouts in each week. I also walked occasionally.

In January of 2014, my trainer did some research of her own and decided that I needed to try a higher-protein, lower-carb diet. I had been eating no sugar, dairy, or gluten since I was diagnosed with BC in 2013.

But I went with her advice. I'm eating between 1200 and 1500 calories a day, around 150 grams of protein, and around 115 grams of carbs (which I don't feel is technically low carb - I think that's about 50 grams, which would make me feel deprived.) I eat no processed foods except veggie protein for my 2 shakes a day. I am doing my boot camp 3 days a week and have gained lots of muscle. And I have lost 20 pounds and 2 sizes.

I just wanted to share because I think this formula is working for me and maybe it might help one of you.

posted over 7 years ago
A MyBCTeam Member said:

Yes every body is different. Definitely noticed a weight gain on Tamox... belly especially but then had seriously bad bouts of diarrhea and weakness from the loss of fluid. Also got headaches and higher blood pressure on Tamox. I had tried Effexor years ago and it sent to the ER with erratic BP .... Can't they develop a pill that lifts mood, keeps cancer at away AND helps lose weight ?!
Darn it ! ;-/ They are too busy playing with Viagra and Cialis for men ! LOL

posted over 7 years ago
A MyBCTeam Member said:

Same here. At the worst, I looked like I was pregnant!

posted over 7 years ago
A MyBCTeam Member said:

Yes! And, it's so frustrating I've noticed weight gain in my stomach and arms :(

posted over 7 years ago
A MyBCTeam Member said:

A medication that helped me not gain any weight on Tamoxifen, was Effexor and it helped with hot flashes and any anxiety you are feeling.

posted over 7 years ago
Already a Member? Log in